Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

How can i control my weight ? I take epilim for seizure.

Hi, I have been put on a number of meds, following a grand mal seizure caused by encephalitis . Im on dilantin , slow release oxycontin, and doc has now got me on epilim 100mg, then increaae to 200 next week. I also am on efelexor anti depressant. I am so scared of the epilim cause I keep reading it causes weight gain. I have recently lost 20 kgs just from coming off nexium, and switched to zantac (I have scleroderma also). My doctor is great, and he suggested the epilim will help with the excruciating headaches as when I had the seizure (first one in my life) I smashed my head open, bruised my brain and had bleeding on the brain. All I care about is gaining weight, and on this low dose, will it be a problem?
Asked On : Sat, 21 May 2011
Answers:  1 Views:  385
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
Hi, Welcome to Healthcaremagic!

Epilim contains sodium valproate- a 'broad spectrum' anti-convulsant. Doses range in adult is 200-800 mg 3 times a day; so you are on a very little dose! It does cause weight gain , usually modest. BUT your doctor is correct that it will help headache-- in fact, sodium valproate is one of Ist line medication for preventing migraine headaches also. Keep faith in your doctor & discuss this with him. You may also take a IInd neurology opinion as well.
Wishing you best of health

Skin Clinic, SCO 298, Sect. 20, Panchkula.
Answered: Sat, 21 May 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor